Alert archive / Wisconsin / Small Craft Advisories in 2021
Small Craft Advisory 81, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Oct 12, 2021, 2:37 PM CDT. It took effect at Oct 13, 2021, 4:00 PM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2021, 2:37 PM CDT (19:37 UTC)
- In effect from
- Oct 13, 2021, 4:00 PM CDT
- Expired
- Oct 14, 2021, 5:11 AM CDT
- In force
- 13 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
718 WHUS73 KMKX 121937 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 237 PM CDT Tue Oct 12 2021 LMZ643>646-130345- /O.NEW.KMKX.SC.Y.0081.211013T2100Z-211014T1200Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 237 PM CDT Tue Oct 12 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM WEDNESDAY TO 7 AM CDT THURSDAY... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt and waves 2 to 5 ft expected. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...From 4 PM Wednesday to 7 AM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
8 follow-up statements
252 WHUS73 KMKX 130153 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 853 PM CDT Tue Oct 12 2021 LMZ643>646-131000- /O.CON.KMKX.SC.Y.0081.211013T2100Z-211014T1200Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 853 PM CDT Tue Oct 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM WEDNESDAY TO 7 AM CDT THURSDAY... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt and waves 2 to 5 ft expected. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...From 4 PM Wednesday to 7 AM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
126 WHUS73 KMKX 130754 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 254 AM CDT Wed Oct 13 2021 LMZ643>646-131600- /O.CON.KMKX.SC.Y.0081.211013T2100Z-211014T1200Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 254 AM CDT Wed Oct 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM CDT THURSDAY... * WHAT...South winds increasing to 15 to 25 kt with gusts up to 30 kt and waves 2 to 5 ft expected. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...From 4 PM today to 7 AM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
432 WHUS73 KMKX 131355 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 855 AM CDT Wed Oct 13 2021 LMZ643>646-132200- /O.CON.KMKX.SC.Y.0081.211013T2100Z-211014T1200Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 855 AM CDT Wed Oct 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM CDT THURSDAY... * WHAT...South winds increasing to 15 to 25 kt with gusts up to 30 kt and waves building to 3 to 6 feet. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...From 4 PM today to 7 AM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ DDV
345 WHUS73 KMKX 131936 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 236 PM CDT Wed Oct 13 2021 LMZ643>646-140345- /O.CON.KMKX.SC.Y.0081.211013T2100Z-211014T1200Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 236 PM CDT Wed Oct 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM CDT TODAY UNTIL 7 AM CDT THURSDAY... * WHAT...Southerly winds 15 to 25 kt with gusts up to 30 kt and waves building to 3 to 5 feet. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...From 4 PM today to 7 AM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ DDV
769 WHUS73 KMKX 132326 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 626 PM CDT Wed Oct 13 2021 LMZ643>646-140800- /O.CON.KMKX.SC.Y.0081.000000T0000Z-211014T1200Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 626 PM CDT Wed Oct 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY... * WHAT...Southerly winds 15 to 25 kt with gusts up to 30 kt and waves building to 3 to 5 feet. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...Until 7 AM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
611 WHUS73 KMKX 140253 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 953 PM CDT Wed Oct 13 2021 LMZ643>646-141200- /O.CON.KMKX.SC.Y.0081.000000T0000Z-211014T1200Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 953 PM CDT Wed Oct 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY... * WHAT...Waves 3 to 5 ft. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...Until 7 AM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
623 WHUS73 KMKX 140742 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 242 AM CDT Thu Oct 14 2021 LMZ643>646-141200- /O.CON.KMKX.SC.Y.0081.000000T0000Z-211014T1200Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 242 AM CDT Thu Oct 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * WHAT...South winds 10 to 20 knots. Waves 2 to 4 ft. isolated 5 foot waves especially closer to Sheboygan. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...Until 7 AM CDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
590 WHUS73 KMKX 141011 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 511 AM CDT Thu Oct 14 2021 LMZ643>646-141115- /O.CAN.KMKX.SC.Y.0081.000000T0000Z-211014T1200Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 511 AM CDT Thu Oct 14 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... The small craft advisory which was originally scheduled to expire at 7 AM, has been cancelled early. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 12, 9:52 AM CDT, 4 hours 45 minutes earlier.
Area forecast discussion, Oct 12, 9:52 AM CDT, 4 hours 45 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 952 AM CDT Tue Oct 12 2021 .UPDATE... (Issued 952 AM CDT Tue Oct 12 2021) Lingering drizzle this morning is expected to end by the afternoon with stratus remaining over the region throughout the day. There could be some breaks in the clouds at times, but the best chance for clearing today will be in southwest Wisconsin. RAH && .SHORT TERM... (Issued 341 AM CDT Tue Oct 12 2021) Today and Tonight: Tis the season of closed upper lows. They act like pin balls and are driven by upper level winds and pushed out by the next low. A closed upper low and associated surface low are spinning over southern WI early this morning. The low was slower to progress to this point and will be slower to move out than previous forecasts. The low will gradually lift northeast today and take the showers and drizzle with it. Clouds are the big uncertainty for today. We should see some clearing toward the IL border by midday. Models are showing moisture lingering in the low levels, but with steady westerly winds this afternoon in the wake of the low, we should see some breaks in the clouds. If we only see sparse breaks in the clouds, then there is a good chance they will fill back in as stratus, at least toward central WI. Light winds and recent precip should allow for fog to develop across southern WI later tonight. Where skies manage to clear, we could see dense fog. Wednesday and Wednesday Night: A strong low developing in the Plains today will strengthen as it lifts into eastern North Dakota Wednesday night and becomes a closed upper low/occluded surface low. The associated cold front will swing across Iowa Wednesday morning and through Wisconsin Wednesday afternoon and evening. The instability over southern WI when the system passes through will be weak due to clouds and weak lapse rates, but deep layer shear and low level helicity near the triple point and within the warm sector of this system support the brief potential for a few severe storms, with wind the main threat and a tornado possible. Most of WI and IL remain in a broad Marginal Risk for severe by SPC. Gusty southeast winds are expected ahead of this front on Wednesday. Highs should manage to reach the upper 60s to around 70. Cronce && .LONG TERM... (Issued 341 AM CDT Tue Oct 12 2021) Thursday through Friday Night: The occluded front that will be passing through southern WI Wednesday night is expected to slow down and become nearly stationary across the central MS Valley into the southern Plains on Thursday. The front will stall to the south due to persistent southwest winds at the steering levels of the atmosphere as upstream long wave low pressure trof continues over the western CONUS. A mid-level short wave digging into the base of this trof will push into the central Plains Thursday night and further sharpen the main trof as it moves east across the central MS Valley into the OH Valley Friday and Friday night. At the same time, west to southwest winds in the lower levels of the atmosphere will pull cooler air into the Upper Midwest and western Great Lakes. This will result in a tightening low level thermal gradient or baroclinic zone setting up in the low levels north of the surface front. This thermal gradient will be draped from southern WI into the central/southern Plains for a time from late Thursday night into Friday night. The latest GFS deterministic run continues to move weak low pressure along this low level boundary during this period, but has trended weaker in the last several model runs. The ECMWF and GEM had been the drier, flatter solutions the past several days, but the latest runs are trending toward weak low pressure and a period of isentropic lift moving along this boundary. About half of the ECMWF ensembles are now showing some light QPF affecting southern WI in the Fri/Fri night period while most GEFS ensembles are showing light QPF. Enough low to mid level moisture looks available to warrant continuing chance Pops from later Thu night into Fri night. Saturday through Monday: The low pressure trof is expected to move east of the area by Saturday with more west to northwest steering flow winds expanding from the northwest CONUS into the Great Lakes for the bulk of the weekend. The GFS and GEM are showing a compact short wave trof moving across northern WI later Saturday night into Sunday but low level moisture looks limited. Hence expecting dry conditions for now over the weekend into Monday. Cooler air will be settled over the region with 925H temperatures in the 6 to 10C range by the weekend. Pending cloud cover Saturday night and Sunday night, temperatures will fall anywhere from the mid 30s to mid 40s. If the surface winds diminish enough, some patchy late night frost will be possible in parts of south central WI. Daytime temperatures will be much more seasonal for mid-October, reaching the mid 50s to low 60s. A slight moderation in temperature is expected on Monday as winds become more southerly, before colder air returns on Tuesday. Kavinsky && .AVIATION... (Issued 952 AM CDT Tue Oct 12 2021) Low ceilings around 300-800 feet will linger through the morning hours and gradually lift to MVFR values this afternoon. There is some uncertainty if we'll see VFR conditions tonight. If clouds clear tonight there will be a concern for fog to develop. VFR conditions could move in Wednesday morning as the warm front passes from south to north. RAH && .MARINE... (Issued 341 AM CDT Tue Oct 12 2021) Low pressure over southern WI will reach the Straits of Mackinac around midday and exit the region overnight. Expect steady west winds over Lake Michigan this afternoon and evening. The next low developing in the Plains will deepen as it tracks into eastern North Dakota Wednesday afternoon. Look for stronger southerly winds over Lake Michigan Wednesday afternoon and evening. A few gale force gusts are possible over the south half during this period. No change to the timing of the Small Craft Advisory. Waves will linger longer toward Sheboygan this morning. Another advisory will be needed Wednesday afternoon and night. Cronce && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Visit us at weather.gov/milwaukee Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSMilwaukee www.twitter.com/NWSMilwaukee www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Oct 12, 2:05 PM CDT, 32 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 205 PM CDT Tue Oct 12 2021 WIZ046-047-051-052-056>060-062>072-131915- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 205 PM CDT Tue Oct 12 2021 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Thunderstorms will be possible late Wednesday morning into Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-131915- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 205 PM CDT Tue Oct 12 2021 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Gusty southeast winds and building waves will likely result in Small Craft Advisory conditions Wednesday afternoon into Wednesday night. There is a chance for thunderstorms Wednesday afternoon and Wednesday night. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-131915- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 205 PM CDT Tue Oct 12 2021 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Gusty south to southeast winds to around 30 knots are expected late Wednesday afternoon into Wednesday night. A few gusts may approach gale force. There is also a chance for thunderstorms Wednesday night. www.weather.gov/mkx
Nearby
Small Craft Advisories in Wisconsin, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.